Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 5
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Finbow, W. 2015. Simplicial neighbourly 5-polytopes with nine vertices. Boletín de la Sociedad Matemática Mexicana, Vol. 21, Issue. 1, p. 39.

    Bisztriczky, T. Fodor, F. and Oliveros, D. 2012. Separation in totally-sewn 4-polytopes with the decreasing universal edge property. Beiträge zur Algebra und Geometrie / Contributions to Algebra and Geometry, Vol. 53, Issue. 1, p. 123.

    Bisztriczky, T. 2002. Separation in neighbourly 4-polytopes. Studia Scientiarum Mathematicarum Hungarica, Vol. 39, Issue. 3-4, p. 277.

    Bezdek, K. Kiss, Gy. and Mollard, M. 1993. An illumination problem for zonoids. Israel Journal of Mathematics, Vol. 81, Issue. 3, p. 265.

    Bezdek, Károly 1992. On the illumination of unbounded closed convex sets. Israel Journal of Mathematics, Vol. 80, Issue. 1-2, p. 87.


The problem of illumination of the boundary of a convex body by affine subspaces

  • Károly Bezdek (a1)
  • DOI:
  • Published online: 01 February 2010

The main result of this paper is the following theorem. If P is a convex polytope of Ed with affine symmetry, then P can be illuminated by eight (d - 3)-dimensional affine subspaces (two (d- 2)-dimensional affine subspaces, resp.) lying outside P, where d ≥ 3. For d = 3 this proves Hadwiger's conjecture for symmetric convex polyhedra namely, it shows that any convex polyhedron with affine symmetry can be covered by eight smaller homothetic polyhedra. The cornerstone of the proof is a general separation method.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

12.M. Lassak . Covering the boundary of a convex set by tiles. Proc. Amer. Math. Soc, 104 (1988), 269272.

13.F. W. Levi . Ein geometrisches Überdeckungsproblem. Arch. Math., 5 (1954), 476478.

14.F. W. Levi . Überdeckung eines Eibereiches durch Parallelverschiebungen seines offenen Kerns. Arch. Math., 6 (1955), 369370.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

  • ISSN: 0025-5793
  • EISSN: 2041-7942
  • URL: /core/journals/mathematika
Please enter your name
Please enter a valid email address
Who would you like to send this to? *